MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; SCREW, FIXATION, BONE
Model Number 04.211.020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only event year is known.Additional device product codes: hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter phone number: (b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient experienced a post-op screw breakage.The patient was treated for a radius fracture on (b)(6) 2021, with a va-lcp distal two collum plate.The patient supported her arm on the table and the plate secondarily dislocated due to four screws breaking.The patient underwent a revision surgery on (b)(6) 2021.This report involves (1) 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 20mm.This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint condition can be confirmed based on the image provided.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot : (sterile): part #: 04.211.020ts, synthes lot #: 8l01719, manufacturing site: selzach , supplier: (b)(4), release to warehouse date: 21 apr 2021, expiry date: 01 apr 2026.Non-sterile: part#: 04.211.020, lot#: 93p9860.Manufacturing location: monument, manufacturing date: 01-mar-2021, part number: 04.211.020, 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 20mm, lot number: 93p9860 (non-sterile), component part(s) reviewed: part number: 04.211.036.999, 2.8mm ti screw blank 20mm 02.7 variable angle w/sd8, lot number: 87p4066, part number: 23032, tialnbci2.78, lot number: 23p6725.Device history review this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9, d10 h3, h4, h6: visual inspection: va lockscr ã¸2.7 he 2.4 self-tap l20 tan (part# 04.211.020ts, lot# 8l01719 ,qty# 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the screw was broken at the neck also the broken piece was also received, and no other issues were identified.Device failure / defect identified? yes.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Document/specification review: -2.7mm variable angle locking screw self- tapping, star drive recess no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for va lockscr ã¸2.7 he 2.4 self-tap l20 tan (part# 04.211.020ts, lot# 8l01719 ,qty# 1).While a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12135460
Report Number8030965-2021-05632
Device Sequence Number4131081
Product Code HWC
UDI-Device Identifier10886982119025
UDI-Public(01)10886982119025
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number04.211.020
Device Catalogue Number04.211.020TS
Device Lot Number8L01719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/27/2021
10/07/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/28/2021
10/21/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR Ø2.7 SELF-TAP L14 TAN; UNK - SCREWS: LOCKING; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L26 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L26 TAN; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L14 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L16 TA; VA-LCP-2-COLUMN DRP2.4 VOLAR R SHAFT 5HO; VA-LCP-2-COLUMN DRP2.4 VOLAR R SHAFT 5HO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR